Ohio, 2007Damaging Winds in Ohio, June 19, 2007
June 19, 2007 · NWS ILN · 3 events in 3 counties and zones
Isolated severe thunderstorms developed along a frontal boundary that moved across Ohio during the afternoon.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $7,000
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Isolated severe thunderstorms developed along a frontal boundary that moved across Ohio during the afternoon.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before the first event at Jun 19, 12:51 PM EST, 48 minutes earlier.
Area forecast discussion, Jun 19, 12:51 PM EST, 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
151 PM EDT TUE JUN 19 2007
.SYNOPSIS...
A FRONTAL SYSTEM WILL PUSH ACROSS THE GREAT LAKES AND OHIO VALLEY
REGION TODAY. SHOWERS AND THUNDERSTORMS ARE EXPECTED ALONG AND
AHEAD OF THIS FRONT. HIGH PRESSURE WILL BUILD INTO THE REGION
TONIGHT...BRINGING DRIER AND SOMEWHAT COOLER AIR TO THE AREA.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
CDFNT IS OVR IL ATTM WITH A LITTLE PREFRONTAL TROF INTO INDIANA.
AREA OF SHRA WITH EMBEDDED TS IS MOVING E THRU INDIANA. MODELS ARE
INDICATING THAT AN AREA OF CONVERGENCE AHEAD OF FRONT WILL KEEP
POPS UP THIS AFTN. LOOKING AT RADAR STRUCTURE THERE APPEARS TO BE
A LULL IN CNTRL IN...AND AM CONCERNED THAT IT MIGHT NOT FILL IN.
WASNT CONFIDENT ENUF TO LOWER POPS HOWEVER. WILL KEEP FORECAST AS
IS FOR NOW...SO NO ZFP UPDATE THIS MRNG.
SITES
&&
.SHORT TERM /6 PM THIS EVENING THROUGH THURSDAY NIGHT/...
THE FRONTAL SYSTEM SHOULD BE EXITING THE AREA TO OUR EAST-
SOUTHEAST AT THE BEGINNING OF THIS PERIOD. HIGH PRESSURE WILL THEN
BUILD IN FROM THE WEST...ALLOWING DRIER AND SOMEWHAT COOLER
CONDITIONS TO DOMINATE OUR WEATHER INTO THURSDAY. MODELS HAVE BEEN
TRENDING TOWARD DROPPING A WEAKENING FRONT INTO OUR FORECAST AREA
ON THURSDAY. WITH SOME BOUNDARY LAYER CONVERGENCE AND AN AXIS OF
MODERATE INSTABILITY TAKING SHAPE...FELT IT APPROPRIATE TO ADD A
SLIGHT CHANCE OF POPS FOR THURSDAY. AT THE CURRENT TIME...HAVE
KEPT THIS CHANCE ACROSS THE NORTHERN HALF OF THE AREA.
&&
.LONG TERM /FRIDAY THROUGH TUESDAY/...
UPR LVL FLO WILL AMPLIFY ACRS CONUS BY LATE WEEK AS STRONG RIDGE
BUILDS OVER THE CNTRL/HIGH PLAINS AND BEGINS TO BUILDS EAST
TOWARDS REGION. PLACEMENT AND STRENGTH OF RIDGE WILL PLAY A MAJOR
ROLE IN TEMPS AND PCPN CHANCES FOR THE REMAINDER OF THE EXTENDED
PERIOD FROM FRI ON.
MODEL CONSENSUS IN GOOD AGREEMENT IN BRINGING A S/WV AROUND THE TOP
OF THE RIDGE THRU THE UPR MISSISSIPPI VLY FRI...AND DROPPING SE INTO
OH VLY FOR LATE FRI NIGHT/SAT. THIS PATTERN SUGGESTS POTENTIAL MCS
TRACKING FROM NRN PLAINS ERLY FRI SE INTO FCST AREA FOR SAT. SINCE
THIS IS STILL 4-5 DAYS AWAY AT THIS POINT...WILL INTRODUCE 30 POPS
FOR FRI NIGHT/SAT FOR ENTIRE FCST AREA. MORE DETAIL AND HIGHER POPS
WILL BE ADDED OVER THE NEXT SVRL DAYS. WX PATTERN THEN BECOMES
HIGHLY UNCERTAIN FOR THE SECOND HALF OF THE WEEKEND INTO ERLY NEXT
WEEK...AND AS MENTIONED ABV BECOMES DEPENDENT ON STRENGTH AND
LOCATION OF THE RIDGE. AT THIS POINT APPEARS TWO POSSIBLE SCENARIOS
SET UP FOR SUN/MON. THE FIRST POSSIBILITY IS THAT FCST AREA REMAINS
ON THE PERIPHERY OF THE RIDGE WITH CORE OF THE HIGHEST HGTS FOCUSED
ACRS THE MID MISSISSIPPI VLY. THIS WOULD OPEN THE REGION TO
POTENTIAL MCS ACTIVITY (RIDGE RIDERS) AROUND THE RIDGE IN NW FLO.
SECOND POSSIBLE SCENARIO IS THAT THE RIDGE CONTINUES TO BUILD INTO
OH VLY FOR ERLY NEXT WEEK...RESULTING IN ANY MCS ACTIVITY BEING
SHIFTED NORTH INTO GRT LKS REGION AND LEAVING FCST AREA WITH DRY WX
AND INCREASINGLY HOT AND HAZY CONDITIONS. AN OUTSIDE THIRD
POSSIBILITY WOULD BE A COMBINATION OF THE TWO ABV SCENARIOS WITH MCS
ACTIVITY AFFECTING NRN PORTIONS OF FCST AREA...WHILE FURTHER SOUTH
IT REMAINS HOT AND DRY UNDER RIDGE.
MAJORITY OF THE EXTENDED MODELS ARE FAVORING AN EXPANSION OF THE UPR
RIDGE INTO THE REGION BY ERLY NEXT WEEK. THAT COMBINED WITH
ANTECEDENT DRY CONDITIONS OVER THE LAST 2-3 MONTHS SUPPORTS TRENDING
TOWARDS SCENARIO #2...WITH DRY AND INCREASINGLY HOT WX. HAVE
MAINTAINED 20 POPS ON SUN AND ACRS THE NORTH AGAIN ON MON WITH STILL
PLENTY OF UNCERTAINTY IN HOW FAR NORTH MCS ACTIVITY WOULD BE
DISPLACED AROUND PERIPHERY OF RIDGE. STRENGTH OF THE RIDGE REMAINS
IN QUESTION...WITH 12Z OP GFS MOST AGGRESSIVE IN BRINGING 500MB HGTS
TO NEAR 5980M AND 850 TEMPS TO 21-22C IN SRN FCST AREA. HAVE LEANED
TOWARDS CONSENSUS SOLN WHICH IS NOT AS ROBUST IN RAISING MID LVL
HGTS INTO OH VLY BY ERLY NEXT WEEK. MORE TEMPERED SOLN STILL
SUPPORTS A BUMP UP IN AFTN HIGHS TO L90S FOR SUN/MON. IF ANYTHING
CLOSE TO 12Z OP GFS SOLN VERIFIES WITH REGARDS TO THERMAL
FIELDS...M90S TO U90S WOULD NOT BE OUT OF THE QUESTION.
&&
.AVIATION /18Z TUESDAY THROUGH SUNDAY/...
CONVECTION IS CONCENTRATED AHEAD OF PREFRONTAL TROF LOCATED FROM
NR TOL-MIE-BMG ATTM. IT APPEARS THAT NOTHING WANTS TO FORM BETWEEN THE
TROF AND THE REAL CDFNT IN NW INDIANA...THEREFORE WILL END THE
PCPN WITH TROF PASSAGE. HAVE THE BACK EDGE OF THE CONVECTION TIMED TO
KDAY-KCVG AROUND 19Z AND KCMH-KLCK BY 21Z. RADAR TRENDS AND OBS
ARE INDICATING MVFR CONDITIONS IN THE TSTM.
CIGS IMPROVE RAPIDLY BEHIND THE CONVECTION...UP TO BKN050 OR
HIGHER FOR AN HOUR OR TWO...BEFORE CLEAR SKIES WORK IN. MIGHT BE
SOME MVFR FOG LATE TONIGHT...BUT WITH OVERALL DRYNESS OF THE
GROUND....WILL LEAVE OUT FOR NOW.
NAM MODEL IS A LITTLE MORE GUNG HO WITH H8 MOISTURE TOMORROW IN
THE NW FLOW. LOOKING AT SATELLITE... THIS MIGHT BE A LITTLE
OVERDONE. WENT WITH FEW-SCT CU AFT 14Z.
OUTLOOK...TSTM POSSIBLE SATURDAY.
SITES
&&
.ILN WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
KY...NONE.
IN...NONE.
&&
Hazardous weather outlook, Jun 19, 11:30 AM EST, 2 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
1230 PM EDT TUE JUN 19 2007
INZ050-058-059-066-073>075-080-KYZ089>100-OHZ034-035-042>044-051>053-
060>062-070>074-077>082-088-201630-
WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO-
SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT-
PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-MERCER-AUGLAIZE-DARKE-SHELBY-
LOGAN-MIAMI-CHAMPAIGN-CLARK-PREBLE-MONTGOMERY-GREENE-BUTLER-WARREN-
CLINTON-ROSS-HOCKING-HAMILTON-CLERMONT-BROWN-HIGHLAND-ADAMS-PIKE-
SCIOTO-
1230 PM EDT TUE JUN 19 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL
INDIANA...SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN
KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL
OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO.
.DAY ONE...THIS AFTERNOON AND TONIGHT
THUNDERSTORMS WILL AFFECT THE AREA TODAY...IN ADVANCE OF AN
APPROACHING FRONTAL SYSTEM. A FEW OF THESE STORMS MAY REACH SEVERE
LIMITS TODAY...WITH THE PRIMARY THREAT BEING DAMAGING WINDS.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS SHOULD REPORT SIGNIFICANT WEATHER CONDITIONS.
OHZ026-045-046-054>056-063>065-201630-
HARDIN-UNION OH-DELAWARE-MADISON-FRANKLIN OH-LICKING-FAYETTE OH-
PICKAWAY-FAIRFIELD-
1230 PM EDT TUE JUN 19 2007
...SEVERE THUNDERSTORM WATCH 418 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL OHIO AND WEST CENTRAL
OHIO.
.DAY ONE...THIS AFTERNOON AND TONIGHT
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
SEVERE THUNDERSTORM WATCH.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS SHOULD REPORT SIGNIFICANT WEATHER CONDITIONS.
Thunderstorm Wind, Fairfield
- When
- June 19, 1:39 PM EST to 1:43 PM EST
- Where
- Fairfield County, 5 mi SW of Lancaster
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Law Enforcement
- Coordinates
- 39.669, -82.666
A few trees were downed at the intersection of State Route 188 and Amanda-Northern Road.
Thunderstorm Wind, Delaware
- When
- June 19, 1:41 PM EST to 1:45 PM EST
- Where
- Delaware County, Delaware
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Public
- Coordinates
- 40.300, -83.070
Large tree limbs were knocked down.
Thunderstorm Wind, Scioto
- When
- June 19, 4:28 PM EST to 4:31 PM EST
- Where
- Scioto County, 5 mi W of Portsmouth
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Emergency Manager
- Coordinates
- 38.730, -83.073
Three trees and a few large limbs were downed.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Flood in New York, June 19 to 20, 20074 deaths · $30 million · 1.25 in hail · 30 events
- Hail and Damaging Winds in New York, June 19, 20071 death · 1 injured · $364,000 · 55 kt wind · 30 events
- Tornado and Hail in Pennsylvania, June 19, 20071 death · 1 injured · EF0 · 36 events
- Rip Current in Texas, June 19, 20071 death · 1 event
- Flash Flood and Hail in Texas, June 19 to 20, 2007$204,000 · 2 in hail · 62 events
- Flash Flooding and Hail in Oklahoma, June 19 to 20, 2007$219,000 · 4.25 in hail · 57 events
- Flash Flooding in Mississippi, June 19, 2007$950,000 · 5 events
- Damaging Winds in Texas, June 19 to 20, 2007$385,000 · 82 kt wind · 13 events
- Damaging Winds and Lightning Strike in Georgia, June 19, 20071 injured · $281,000 · 50 kt wind · 6 events
- Flash Flood and Hail in Texas, June 19 to 20, 2007$225,000 · 1 in hail · 13 events
- Hail and Damaging Winds in Ohio, June 19, 2007$82,000 · 50 kt wind · 16 events
- Tornado and Hail in Kansas, June 19, 2007EF0 · 59 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 36268, 36271, 36272.